Can exposure to some medicines contribute to Non-Alcoholic Fatty Liver Disease?

Yes. Some medicines can lead to non-alcoholic fatty liver disease (NAFLD). However, the condition is not very common, depends on pre-existing condition of the person including his sensitivity towards the drugs and also on the dosage of the drugs consumed.

For example, Acetaminophen, a drug used to treat mild to moderate pain during menstrual periods, toothaches, backaches, osteoarthritis etc. has shown to lead to various degrees of liver damages after overdoses. Research suggests that though acetaminophen (APAP) is usually considered as a safe drug, this painkiller can lead to acute liver failure after overdoses.

Similarly, Adrafinil, used to increase energy, improve athletic performance, for weight loss etc. can break down into Modafinil when it reaches a person’s liver. This process causes the level of key enzymes to increase as there is a strain put upon the liver. But, this process happens over a period of six months after daily consumption.

In case you are prescribed any drug for a long period of time, discuss it’s possible side effects with your doctor and also keep a watch on your physical parameters regularly to stay aware of any health conditions developing as a side effect.

Disclaimer: Medical Science is an ever evolving field. We strive to keep this page updated. In case you notice any discrepancy in the content, please inform us at [email protected]. You can futher read our Correction Policy here. Never disregard professional medical advice or delay seeking medical treatment because of something you have read on or accessed through this website or it's social media channels. Read our Full Disclaimer Here for further information.

Disclaimer
Medical Science is an ever evolving field. We strive to keep this page updated. In case you notice any discrepancy in the content, please inform us at [email protected]. You can further read our Correction Policy here. Never disregard professional medical advice or delay seeking medical treatment because of something you have read on or accessed through this website or it's social media channels. Read our Full Disclaimer Here for further information.

150,492FansLike
1,128FollowersFollow
250SubscribersSubscribe

Subscribe to our newsletter

Stay updated about fake news trending on social media, health tips, diet tips, Q&A and videos - all about health